MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145041P
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during its first hemodialysis use of the right internal jugular vein (rij) catheter, there was a small amount of blood coming from the clear tubing below the hub.This blood was wiped away, and no fault was able to be seen; however, 2.5 hours into hemodialysis, there was about 20 milliliters of blood that had leaked onto the patient¿s shirt.The clamp had been placed between the hub and fault, and they were hopeful this would prevent any further bleeding at the moment.There was no reported patient outcome.
 
Event or Problem Description
According to the reporter, during its first hemodialysis use of the right internal jugular vein (rij) catheter, there was a small amount of blood coming from the venous clear tubing below the hub.This blood was wiped away, and no fault was able to be seen; however, 2.5 hours into hemodialysis, there was blood leak onto the patient¿s shirt.Chlorhexidine 70%, and 20% alcohol with red tint were the cleaning agents used on the device.The clamp had been placed between the hub and fault, and they were hopeful this would prevent any further bleeding at the moment and the treatment was completed.The product was removed to resolve the issue.The extension tube was not repaired.No exchange necessary as patient ceased dialysis.There were 20 milliliters of blood loss.Blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: a5a, a5b, b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during its first hemodialysis use of the right internal jugular vein (rij) catheter, there was a small amount of blood coming from the venous clear tubing below the hub.This blood was wiped away, and no fault was able to be seen; however, 2.5 hours into hemodialysis, there was blood leak onto the patient¿s shirt.Chlorhexidine 70%, and 20% alcohol with red tint were the cleaning agents used on the device.The clamp had been placed between the hub and fault, and they were hopeful this would prevent any further bleeding at the moment and the treatment was completed.The product was removed to resolve the issue.The extension tube was not repaired.No exchange necessary as patient ceased dialysis.There were 15 milliliters of blood loss.Blood transfusion was not required.There was no reported patient injury.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19499460
Report Number1282497-2024-00154
Device Sequence Number6661208
Product Code MSD
UDI-Device Identifier10884521158047
UDI-Public10884521158047
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145041P
Device Catalogue Number8888145041P
Device Lot Number2228000088
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer06/25/2024
07/09/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date07/10/2024
07/26/2024
Date Device Manufactured12/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight99 KG
Patient EthnicityNon Hispanic
Patient RaceWhite